Alert archive / Mississippi / Flash Flood Warnings in 1999
Flash Flood Warning 28, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 11, 1999, 10:00 PM CDT for Greene County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1999, 10:00 PM CDT (03:00 UTC)
- Expired
- Jul 12, 1999, 12:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Greene County, MS
The radar
The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 120305 FFWMOB MSC041-120500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 1000 PM CDT SUN JUL 11 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN MISSISSIPPI * UNTIL MIDNIGHT CDT * AT 1000 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 7 MILES ACROSS THE CENTRAL SECTIONS OF THE COUNTY. THE STORMS WERE MOVING EASTSOUTHEAST AT 10 MPH WITH ADDITIONAL HEAVY RAIN OVER THE WESTERN SECTIONS OF GREENE COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUNTD. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 1:30 PM CDT, 8 hours 30 minutes earlier.
Area forecast discussion, Jul 11, 1:30 PM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 130 PM CDT SUN JUL 11 1999 WEAK FRONTAL BOUNDARY HAS SETTLED NEAR A GLH TO CSV LINE BY EARLY AFTERNOON. MAIN DYNAMIC MID/UPPER FORCING NOTED FURTHER N NEAR THIS FEATURE WHERE REGIONAL RADAR COMPOSITES SHOWS RAINFALL TO BE A BIT MORE WIDEPSREAD JUST N OF A GLH-HSV-CHA LINE. DOWN THIS WAY...RAINS A BIT LESS WIDESPREAD BUT STILL SCT-NUMEROUS IN AREAS...FIRING MAINLY ALONG MESOSCALE BOUNDARIES FROM PREVOUS CONVECTION IN AFTERNOON HEATING. MODELS IN SOME AGREEMENT BRINGING WEAK BOUNDARY OVER NRN MS/AL A BIT FURTHER S NEXT 48 HRS...POOLING MEAN MOISTURE ALONG IT SWD INTO SRN AL AND GA. MODELS ALSO IN FAIR AGREEMENT WITH SERIES OF SHORTWAVES THAT WILL COME SWD OUT OF CANADA AMPLIFYING THE MID/UPPER TROUGH OVER THE ERN STATES. WHILE MOST OF ANY SIGNIFICANT SHORTWAVE ENERGY WILL REMAIN FURTHER N...AS EACH ONE PASSES IT WILL GIVE THE SURFACE BOUNDARY A WEAK SHOVE FURTHER S...STALLING IT OUT JUST N OF THE COAST BY TUE. SURFACE BURMUDA RIDGE EXTENSION IS NOW FURTHER S KEEPING EFFECTS OF TROPICAL ELYS FAR ENOUGH OFFSHORE TO NOT BE A FACTOR. WILL GO WITH SLIGHTLY HIGHER POPS IN NRN AREAS AND THE USUAL SCT POPS ALONG THE COAST. OVER THE COASTAL WATERS...SURFACE RIDGE AXIS WILL REMAIN 50 NM OFFSHORE KEEPING NRN GULF WATERS IN A LIGHT SLY ONSHORE FLOW REGIME THROUGH FORECAST PERIOD. MAIN THREATS TO BOATERS WILL BE SCT TO OCCASIONALLY NUMEROUS TSTMS THAT DEVELOP ON THE LAND BREEZE IN THE MORNING HOURS...WITH LAND BASED CONVECTION MOVING OFFSHORE IN THE MID AFTERNOON TO EARLY EVENING HOURS. BHMWRKMO2 AVAILABLE FOR WSFO NEW REVIEW SHORTLY. MOB 74/89/74/89 3545 PNS 75/90/74/90 3545 DTS 77/88/76/88 3545 GZH 72/88/72/90 4645 05
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 10:21 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.